Bégout, Pascal and Ildefonso Diaz, Jesus (2012) Localizing Estimates of the Support of Solutions of some Nonlinear Schrödinger Equations - The Stationary Case. Annales de l'Institut Henri Poincaré. Analyse Non Linéaire, 29 (1). pp. 35-58.

[thumbnail of Begout_6593.pdf]
Download (1MB) | Preview
Identification Number : 10.1016/j.anihpc.2011.09.001


The main goal of this paper is to study the nature of the support of the solution of suitable nonlinear Schrödinger equations, mainly the compactness of the support and its spatial localization. This question touches the very foundations underlying the derivation of the Schrödinger equation, since it is well-known a solution of a linear Schrödinger equation perturbed by a regular potential never vanishes on a set of positive measure. A fact, which reflects the impossibility of locating the particle. Here we shall prove that if the perturbation involves suitable singular nonlinear terms then the support of the solution is a compact set, and so any estimate on its spatial localization implies very rich information on places not accessible by the particle. Our results are obtained by the application of certain energy methods which connect the compactness of the support with the local vanishing of a suitable "energy function" which satisfies a nonlinear differential inequality with an exponent less than one. The results improve and extend a previous short presentation by the authors published in 2006.

Item Type: Article
Language: English
Date: 2012
Refereed: Yes
Uncontrolled Keywords: nonlinear Schrödinger equation, compact support, energy method
Keywords (French): équation non-linéaire de Schrödinger, support compact, méthode d'énergie
Divisions: Institut de mathématiques de Toulouse
Site: UT1
Date Deposited: 10 Jul 2012 15:37
Last Modified: 02 Apr 2021 15:39
URI: https://publications.ut-capitole.fr/id/eprint/6593
View Item


Downloads per month over past year